Hail, Garden
- When
- April 19, 2:45 PM MST
- Where
- Garden County, 30 mi N of Lewellen
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.767, -102.150
16 hail, 1 tornado, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 19, 12:43 PM MST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT TUE APR 19 2005 ...FOCUS REMAINS SEVERE WX TODAY AND TOMORROW... .DISCUSSION... H5 LOW WILL CONTINUE TO PROGRESS TO THE NORTHEAST TODAY AND MODEL CONSENSUS BRINGS FEATURE INTO N WI BY 00Z. BEHIND THIS SYSTEM RIDGING BUILDS IN AHEAD OF STRONG UPPER LOW OVER E NV. THIS FEATURE IS CUTOFF FROM BOTH THE NORTHERN AND SOUTHERN JET...AND WILL MEANDER IN THE WESTERN CONUS THROUGH THE FCST PERIOD. NAM/GFS BREAK OFF A PIECE OF THIS WHICH GETS CAUGHT UP IN THE NORTHERN JET AND CLEARS THE CWA THURS NIGHT RESULTING IN DRIER NW FLOW...AND POSSIBLY AN END TO MORNING FG AND STRATUS. WITH DAYTIME HEATING IN NW FLOW...FCST MAY HAVE TO LOOK FOR ISO T WITH FLOW OFF BLACK HILLS IN THE EXTENDED... BUT GENERALLY DRY WEEKEND EXPECTED. FURTHER DOWN THE LINE...GFS ATTEMPTS TO BRING PRECIP CHANCES...MAYBE TSRA FOLLOWED BY A COLD RAIN...INTO THE CWA IN THE MON THRU TUES TIME PERIOD...AS SUBTROPICAL JET TAPS INTO CYCLONIC FLOW OVER THE PACIFIC AND NEGATIVELY TILTED UPPER TROUGH DEVELOPS OVER NE CONUS. H3 JET THEN DIVES S THROUGH THE HIGH PLAINS TUES AND PHASES WITH THE SUBTROPICAL JET OVER THE SE CONUS. THIS SOLUTION SOMEWHAT IN DOUBT AS CONFIDENCE IN ANY MODEL SOLUTION NOT HIGH WITH REGARD TO SPECIFICS OF BREAKING DOWN BLOCKING PATTERN OVER THE WEST. THEREFORE EXTENDED LEFT DRY FOR NOW. FOR TODAY...CU FIELD CURRENTLY DEVELOPING OVER PANHANDLE...WITH LIGHTNING NOW OVER S WY. AXIS OF INSTABILITY IN THE FORM OF -4 LI/S SPREADING WEST ACROSS THE ENTIRE CWA WITH THE EXCEPTION OF ZONE 004 IN NW. AT 18Z...SFC TROUGH EXTENDS FROM S MN INTO NW KS...BEHIND THIS CONVERGENT WINDS WITH COLD FRONT DEVELOPING OVER PANHANDLE...20F DIFFERENCE AT 18Z BETWEEN KLBF AND KCDR. GIVEN LAPS DATA...ETA12 APPEARS A BIT TOO FAR EAST WITH SBCAPE GRADIENT. WITH THIS IN MIND... BRN WITHIN 25-45 RANGE INDICATE TOR POSSIBILITY WHICH COINCIDES WITH SBCAPE GRADIENT WHICH OVER 100 MI RANGES FROM 1800 TO 0. THIS ZONE WILL RUN IN THE S 2/3 OF THE CWA AND WEST OF KLBF INITIALLY...THEN SLIDE EAST THIS EVENING. 18Z KLBF SOUNDING SHOWS WET BULB ZERO HGT AT AROUND 6700 FT AGL...WHICH IS FAVORABLE FOR LARGE HAIL. LI -6.6... BRN 28.4...AND ADJUSTED SBCAPE OF 2487. IR SHOWS OLD OUTFLOW BOUNDARY FROM STORMS OVER SD RETREATING NORTH. STORMS WILL LIKELY BECOME MULTICELLULAR OVERNIGHT AS THEY SLOWLY MOVE NORTH AND EAST... HEAVY RAINFALL IS A POSSIBILITY WITH LOCALIZED 2 INCH AMOUNTS NOT UNLIKELY ESPECIALLY...IN THE SANDHILLS AND VCTY AND NORTH OF I80. LOCALLY...2 INCHES AT KLBF IN 2 HRS WILL PRODUCE SOME MINOR STREET FLOODING. TOMORROW...CHANCE OF SEVERE AGAIN...BUT WILL WAIT TO SEE HOW ATMOSPHERE SETTLES AFTER ANY ACTIVITY OVERNIGHT. WOULD EXPECT BEST CHANCE TO ANALYZE AFTER 12Z DATA TOMORROW...ALTHOUGH THE EXPECTATION IS THAT HIGHEST THREAT AREA SHOULD TRANSLATE SLIGHTLY EAST. GFS BRINGS IN LF H3 JET LATE TOMORROW AND TOMORROW NIGHT. THURS...LOOKS COOLER WITH CAA AND CLOUD COVER. HAVE LOWERED TEMPS IN THE GRIDS TO BELOW CLIMO. FRI...NW FLOW AND DRIER...ESPECIALLY AFTERNOON...AS BL MOISTURE DECREASES THROUGH THE WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE APR 19 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-201100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 346 PM CDT TUE APR 19 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHWESTERN AND PORTIONS OF NORTH CENTRAL AND SOUTHWEST NEBRASKA THROUGH 10 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A FRONTAL BOUNDARY EXTENDING FROM NORTHEAST COLORADO...INTO CENTRAL NEBRASKA WILL PROVIDE FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS TO DEVELOP. AT THIS TIME...WITH DECENT LOW TO MID LEVEL SHEAR PRESENT...THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. HOWEVER...SHEAR WILL BE STRONG ENOUGH THIS EVENING OVER SOUTHERN PORTIONS OF THE OUTLOOK AREA TO SUPPORT ISOLATED TORNADOES. THE AREA OF GREATEST CONCERN FOR TORNADOES IS SOUTH OF A LINE FROM OSHKOSH...TO THEDFORD...TO TAYLOR. NORTH OF THIS LINE...THE THREAT FOR TORNADOES WILL BE DIMINISHED SOMEWHAT...HOWEVER THE THREAT FOR LARGE HAIL WILL EXIST. HEAVY RAIN IS ALSO POSSIBLE WITH THE THUNDERSTORMS THAT DEVELOP...AND WILL POSE A THREAT TO POTENTIALLY ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE ACROSS MOST OF THE OUTLOOK AREA ON WEDNESDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF A LINE FROM HAY SPRINGS TO BARTLETT. A SURFACE FRONTAL BOUNDARY WILL PUSH SOUTH INTO FAR SOUTHERN NEBRASKA ON TUESDAY NIGHT. BY WEDNESDAY AFTERNOON...THIS BOUNDARY WILL SERVE AS THE FOCUS FOR SEVERE THUNDERSTORMS. WITH THE SURFACE BOUNDARY SOUTH OF THE OUTLOOK AREA...THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. HOWEVER...IF THE SURFACE BOUNDARY BECOMES ESTABLISHED ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...THE THREAT FOR AN ISOLATED TORNADO WILL EXIST ALONG AND JUST NORTH OF THIS BOUNDARY. ON THURSDAY AND THURSDAY NIGHT...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY AFTERNOON AND EVENING AS WELL. MASEK
NEZ004>006-008-009-022>026-035>037-056>059-069-070-094-200300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE APR 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 163 IN EFFECT UNTIL 10 PM CDT (9 PM MDT)... THE FOLLOWING COUNTIES IN WESTERN AND NORTH CENTRAL NEBRASKA INCLUDED ARE ARTHUR...BLAINE...BROWN...CHASE...CHERRY...DEUEL...GARDEN...GRANT... HAYES...HOOKER...KEITH...KEYA PAHA...LINCOLN...LOGAN...MCPHERSON... PERKINS...ROCK...SHERIDAN AND THOMAS. KAR
The North Platte radar (KLNX), 132 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
16 hail, 1 tornado, 1 flash flood. Local standard time, as filed.
The tornado touched down in open rangeland.
Hail covered the ground.
Hail covered the ground.
Golfball to baseball size hail covered the ground and broke out windows in a house.
Over 3 inches of rain fell across southeast Wheeler County as storms moved slowly over the area producing rapid runoff. Accumulated runoff caused water to flow across Highway 281 south of Bartlett. A few county roads southeast of Bartlett were also partially washed away due to water flowing over them.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyThe tornado archive for Nebraska, 2005Warnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444829, 5444750, 5444751, 5444753, 5444752, 5444828, 5444755, 5444754, 5444756, 5444757, 5444758, 5444760, 5444759, 5444761, 5444762, 5444826, 5444827, 5444825.